Missouri, 2004

Lightning Strike in Missouri, August 25, 2004

August 25, 2004 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 12:00 AM CST, 9 hours earlier.

Area forecast discussion, Aug 25, 12:00 AM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 AM CDT WED AUG 25 2004

.DISCUSSION...
MCS OVER NW MO IS MOVING E OR NE...MOST LIKE WILL BEGIN TO MOVE SE
BY EARLY MORNIG. AS RESULT WILL EFFECT PORTION OF THE WHATCH AREA.
THE 1000-500 THICKESS CHART SHOWED EAST TO SE MOVEMNT.
PTCHY FOG IS DEVELOPING WITH PLANTY OF H2O AT THE SFC AND LIGHT WIND
NOT MUCH CHG IN THE OUTGOING FCST...KP THE LIKELY CATEGORY FOR
TODAY ACRS NERN AND CNTRAL MO AND IL...WITH A CHC IN THE SOUTH.
ALSO KP THE FLOOD WATCH FOR TODAY.

ACTIVE WX PTRN SHUD CONT ACR AREA FOR THE NXT FEW DAYS...AS
UNSEASONABLY STG WESTERLIES INTERACT WITH TYPICAL UNSTBL AMS OF
SUMMER.  PINNING DOWN THE SPECIFIC CNVTV TRENDS IS THE MAIN FCST
PROBLEM FOR THIS PKG.

UPPER PTN WILL BECOME MORE ZONAL BY SUNDAY AND MONDAY...ALSO
A FRNT WILL BRING COOER AND DRIER AMS BY SUNDAY.  TEMPS FCST LOOK
OK.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TDAY ALG-E OF VIH-UIN LN.
IL...FLASH FLOOD WATCH TDAY  UIN AREA.
&&
Hazardous weather outlook, Aug 25, 7:45 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
845 AM CDT WED AUG 25 2004

ILZ095>097-MOZ018-019-026-027-034>036-261200-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
845 AM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM.

NUMEROUS THUNDERSTORMS WILL BE MOVING THROUGH THE AREA TODAY AND INTO
THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS...AS WELL AS
STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...THESE STORMS COULD
PRODUCE DAMAGING WINDS AND HAIL. HEAVY RAINS WILL ALSO OCCUR...AND
BECAUSE OF THIS FLASH FLOODING IS A VERY REAL POSSIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA
ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID
MISSISSIPPI VALLEY.

THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY...
SATURDAY...AND INTO SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.  SPOTTERS ARE
ALSO ENCOURAGED TO REPORT ANY EXCESSIVE RAINFALL AMOUNTS.

MOZ041-042-047>051-059-261200-
AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-MONTGOMERY-OSAGE-
845 AM CDT WED AUG 25 2004

HIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM.

NUMEROUS THUNDERSTORMS WILL BE MOVING THROUGH THE AREA TODAY AND INTO
THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS...AS WELL AS
STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...THESE STORMS COULD
PRODUCE DAMAGING WINDS AND HAIL. HEAVY RAINS WILL ALSO OCCUR...AND
BECAUSE OF THIS FLASH FLOODING IS A VERY REAL POSSIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY...SATURDAY...AND INTO SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.  SPOTTERS ARE
ALSO ENCOURAGED TO REPORT ANY EXCESSIVE RAINFALL AMOUNTS.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075-
084-085-099-261200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL-
IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
845 AM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
SOUTHEAST MISSOURI...AND MUCH OF SOUTHERN ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL BE MOVING THROUGH THE AREA...ESPECIALLY
THIS AFTERNOON AND INTO THIS EVENING.  DUE TO THE UNSTABLE AIR
FUELING THE STORMS...AS WELL AS STRONG WINDS IN THE MID LEVELS OF THE
ATMOSPHERE...THESE STORMS COULD PRODUCE DAMAGING WINDS AND HAIL.
HEAVY RAINS WILL ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL
DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON
FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.  SPOTTERS ARE
ALSO ENCOURAGED TO REPORT ANY EXCESSIVE RAINFALL AMOUNTS.

TRUETT

The radar

The St Louis radar (KLSX), 117 km away, was scanning. The volume nearest the first event began at 14:59 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Ralls

When
August 25, 9:00 AM CST
Where
Ralls County, Saverton
Reported by
NEWSPAPER
Coordinates
39.528, -91.522 (the zone’s center; the record gives no point)

A lighting strike was believed to be the cause of a fire at the Saverton Community Church. Firefighters were able to contain the fire to the rear roof area of the church.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419947.